| Catalog Number |
950501218 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that sigma femoral notch impactor broke while impacting femur implant in.All pieces were recovered and no harm was done to the patient.During manufacturer's preliminary investigation of the returned device it was identified that the radel head broken up to the edge of the device chassis.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that sigma femoral notch impactor broke while impacting femur implant in.All pieces were recovered and no harm was done to the patient".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the radel head broken up to the edge of the device chassis.Device had signs of heavy usage on its overall surface and the broken portion did return for evaluation.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the sigma hp fem notch impactor would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0108 provided is not a valid finished goods lot number.H11 additional narrative: added: b5, d9.Corrected: h3.
Event or Problem Description
Additional information was received and states that: "visual inspection revealed one portion broken at the lateral side of the radel head.Device had signs of heavy usage on its overall surface and the broken portion was not returned for evaluation".